MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Model Number FITBONE
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
As per reporter, during treatment for femur lengthening, the fitbone nail stopped lengthening.Patient underwent a revision procedure.
 
Additional Manufacturer Narrative
Analysis of manufacturing records of serial number of the nail involved, confirmed that the noticed device was released as conforming according to specifications.Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Analysis of manufacturing records for the serial number of the nail involved confirmed that the device was released as conforming according to specifications.Conclusions: the planned lengthening in one week was 7 mm (1 mm per day).The issue was identified after one week from implant.The device involved in this event has not been returned for investigation as it remains implanted.If the device is explanted and returned an investigation will be completed and a follow-up report will be submitted.
 
Event or Problem Description
As per reporter, initially the nail lengthened as expected, but then suddenly stopped lengthening during treatment.The patient will undergo a revision procedure.

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key22847493
Report Number9680825-2025-00031
Device Sequence Number4350395
Product Code HSB
UDI-Device Identifier18053340344678
UDI-Public18053340344678
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203399
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001764.
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/02/2025
01/12/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date10/29/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown